Nebraska, 2007

Flooding in Nebraska, April 25 to 27, 2007

April 25 to 27, 2007 · NWS OAX · 2 events in 2 counties and zones

An upper level system in Colorado helped set up a warm front along the Nebraska and Kansas border. Thunderstorms developed along and north of the front and produced locally heavy rain in eastern Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

An upper level system in Colorado helped set up a warm front along the Nebraska and Kansas border. Thunderstorms developed along and north of the front and produced locally heavy rain in eastern Nebraska. This in turn caused localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 25, 2:19 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 25, 2:19 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
319 PM CDT WED APR 25 2007

.DISCUSSION...
MAIN FORECAST CHALLENGE IN THE SHORT TERM WILL BE PRECIPITATION
CHANCES OVERNIGHT AND EARLY THURSDAY...THEN PROBABILITY FOR LIGHT
PRECIPITATION FRIDAY...AND TEMPERATURES/CHC PRECIP IN THE EXTENDED.

THE LATEST SFC ANALYSIS HAD LOW PRES CENTERED OVER ERN
KANSAS...WITH A FAIRLY STRONG PRES GRADIENT OVR ERN NEB AND WRN
IA. TEMPS WERE ONLY IN THE 40S AND 50S UNDER MOSTLY CLOUDY SKIES.
THE LATEST RADAR MOSAIC AND OBS...HAD THE BULK OF THE PRECIP OVR
IA...WITH SHOWERS AND TSRA OVR PARTS OF KS AND MO. SPOTTY LIGHT
RAIN WAS STILL MOSTLY ACRS THE CNTRL AND NRN PARTS OF THE CWA.

TONIGHT...WE APPEAR TO LOSE SOME OF THE FRONTOGENETICAL AND JET
SUPPORT IN THE NRN PART OF THE CWA...AS THE MID TROPOSPHERIC LOW
MOVES FM KS INTO MO. AT THE SAME TIME...THE FRONTOGENETICAL
SUPPORT APPEARS TO INCREASE ACRS FAR SE NEB AND SW IA. RAINFALL
AMTS TONIGHT SHOULD BE LIGHT AND DUE TO THE PATCHY COVERAGE WILL
KEEP EITHER ISO OR SCT GOING CNTRL AND NORTH. WILL INCREASE POPS
SE CWA TO ACCOUNT FOR DEFORMATION BAND PRECIPITATION AND LINGER
INTO THURSDAY MORNING. WILL DEBATE ABOUT DRIZZLE OR LIGHT RAIN FOR
THOSE AREAS WHERE PRECIP WOULD BE NEGLIGIBLE.  AM COUNTING ON
DECREASING CLDS IN THE N WITH DRIER DEWPOINTS AND HAVE LOW IN THE
THE UPR 30S TO LOWER 40S...TRENDING TO MID AND UPR 40S FOR THE
REST OF THE CWA. THE STRONG WINDS WILL SUBSIDE FOR THE NW
ZONES...AND REMAIN HIGHER ACRS SE NEB AND SW IA WITH THE PRES
GRADIENT REMAINING A LITTLE TIGHTER...THEN RELAXING LATER TONIGHT.

THURSDAY...WELL STILL BE UNDER THE INFLUENCE OF CYCLONIC
FLOW...SO THERE WILL BE A BATTLE BETWEEN THE SUBSIDENCE ON THE W
SIDE OF THE STORM SYSTEM AND THE HEATING TO THE CONVECTIVE TEMPS
FOR CLDCVR. WITH EXPECTED MOISTURE...WAS COUNTING ON CU RE-
DEVELOPING...H5 TEMPS STILL AROUND -18 DEG C. LEFT SW IA IN THE
LOWER TO MID 50S...WITH WRMR HIGHS IN THE UPR 50S TO LOWER 60S FOR
WRN ZONES. THE BETTER SUBSIDENCE OCCURS LATER THUR AND THU NIGHT.
FRIDAY...THERE IS A SHORTWAVE TROF IN NW FLOW PASSING THROUGH AND
LEFT SLIGHT CHC POPS IN WITH SOME CAPE.  HIGHS IN THE UPR 60S TO
LOWER 70S.

FOR THE REST OF THE EXTENDED FCST...GLOBAL MODELS ARE SIMILAR IN
BRINGING A MID TROPOSPHERIC RIDGE INTO THE CENTRAL U.S. THIS WILL
SPREAD ABOVE NORMAL TEMPERATURES ACRS THE REGION WITH HIGHS IN THE
70S AND 80S SAT THROUGH WED. THE RIDGE SHIFTS EWD AND A TROF IS
FORECAST TO SWING THRU WITH THE CHC FOR SHOWERS AND TSRA WED NIGHT
AND THU. FOR NOW...HAVE LOW POPS GOING AND WILL NEED TO ADJUST
WITH FUTURE UPDATES.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Apr 25, 4:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT WED APR 25 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-261000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE MISSOURI RIVER
BELOW NEBRASKA CITY...THE ELKHORN RIVER UPSTREAM OF NORFOLK...AND THE
NISHNABOTNA RIVER IN SOUTHWEST IOWA. ANY ADDITIONAL RAINFALL WILL BE
LIGHT TONIGHT INTO EARLY THURSDAY AND IS NOT EXPECTED TO HAVE ANY
ADDITIONAL IMPACT ON RIVER LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR THURSDAY.

FOBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Saline

When
April 25, 5:00 PM CST to April 27, 4:30 PM CST
Where
Saline County, Crete
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
40.630, -96.950

Rainfall of 2 to 3 inches on April 24th over parts of the Big Blue River basin in Saline county caused local flooding near Crete. Several county roads and agricultural lowlands were flooded. The Big Blue River at Crete crested at 21.5 feet at 4 pm CDT on April 26th. Flood stage is 18 feet. The river at Crete was above flood stage from around 6 pm on the 25th until 530 pm on the 27th.

Flood, Antelope

When
April 26, 4:00 PM CST to April 27, 6:15 AM CST
Where
Antelope County, Neligh
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
42.130, -98.030

Rainfall of 2 to 4 inches over Antelope county on April 24th and 25th caused the Elkhorn River to flood some roads and farmland near Neligh. The Elkhorn River at Neligh was within a few inches either side of it's 10 foot flood stage from around 5 pm CDT on April 26th until 715 am on the 27th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22247, 22249.